MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON INFINITI SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON INFINITI SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752088
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported the tube was found detached from a cassette during a vitrectomy procedure.The procedure was completed after replacing the product with another one.No patient harm was reported.
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The tubing was reported to be detached from the cassette.A fluidics management system (fms) was returned and was visually inspected.Visual inspection confirmed the irrigation tubing was detached to the cassette insertion.The irrigation tubing was not fully inserted to the cassette.Visual inspection observed that solvent was not applied around the tubing which caused the tubing not to adhere on the wall of the aspiration port of the cassette.The root cause is consistent with a manufacturing error where there was a lack of wetting of the tubing with solvent and subsequent insertion to the cassette.In order to mitigate the occurrence of this type of event, during the manufacturing process, downstream in-process checks after final assembly are utilized to help screen out this type of defect from occurring.An action has been opened to determine a root cause and implement appropriate corrective action for complaints of a similar nature.All lots are verified that all required tests have been performed and all acceptance criteria are met prior to release.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
INFINITI SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13313488
Report Number1644019-2022-00075
Device Sequence Number13878406
Product Code LRO
UDI-Device Identifier00380657520886
UDI-Public00380657520886
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Catalogue Number8065752088
Device Lot Number2474718H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/18/2022
Supplement Date Received by Manufacturer04/19/2022
Initial Report FDA Received Date01/21/2022
Supplement Report FDA Received Date05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFINITI VISION SYSTEM
Patient SexUnknown